Alert archive / Nebraska / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 47, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 21, 2017, 8:09 PM CDT for Custer County, Nebraska. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2017, 8:09 PM CDT (01:09 UTC)
- Expired
- Jun 21, 2017, 8:48 PM CDT
- In force
- 39 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Custer County, NE
The radar
The North Platte radar (KLNX), 101 km from the middle of the area, began a volume at 01:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 8:21 PM CDT | HAIL 1 | 4 Wsw Broken Bow, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 21, 4:37 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.2 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 386 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 3600 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
013
WUUS53 KLBF 220109
SVRLBF
NEC041-220200-
/O.NEW.KLBF.SV.W.0047.170622T0109Z-170622T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
809 PM CDT WED JUN 21 2017
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
East central Custer County in central Nebraska...
* Until 900 PM CDT
* At 808 PM CDT, a severe thunderstorm was located over Broken Bow,
moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Broken Bow, Berwyn, Weissert and Westerville.
This includes the following highways...
Highway 183 between mile markers 92 and 108.
Highway 2 between mile markers 272 and 292.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm. Do not drive your
vehicle through flooded roadways.
&&
LAT...LON 4131 9981 4144 9980 4156 9937 4131 9938
TIME...MOT...LOC 0108Z 257DEG 20KT 4140 9966
HAIL...1.00IN
WIND...60MPH
$$
Snively2 follow-up statements
994
WWUS53 KLBF 220129
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
829 PM CDT WED JUN 21 2017
NEC041-220200-
/O.CON.KLBF.SV.W.0047.000000T0000Z-170622T0200Z/
Custer NE-
829 PM CDT WED JUN 21 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR EAST CENTRAL CUSTER COUNTY...
At 829 PM CDT, a severe thunderstorm was located over Broken Bow,
moving southeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Broken Bow, Berwyn, Weissert and Westerville.
This includes the following highways...
Highway 183 between mile markers 92 and 103.
Highway 2 between mile markers 274 and 292.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm. Do not drive your
vehicle through flooded roadways.
&&
LAT...LON 4131 9977 4143 9975 4148 9937 4131 9938
TIME...MOT...LOC 0129Z 296DEG 14KT 4136 9965
HAIL...1.00IN
WIND...60MPH
$$
Snively611
WWUS53 KLBF 220148
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
848 PM CDT WED JUN 21 2017
NEC041-220158-
/O.CAN.KLBF.SV.W.0047.000000T0000Z-170622T0200Z/
Custer NE-
848 PM CDT WED JUN 21 2017
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CUSTER COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled. However gusty winds and
heavy rain are still possible with this thunderstorm.
A severe thunderstorm watch remains in effect until 1000 PM CDT for
central Nebraska.
LAT...LON 4131 9977 4143 9975 4148 9937 4131 9938
TIME...MOT...LOC 0146Z 257DEG 20KT 4138 9951
$$
SnivelyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 6:37 PM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Jun 21, 6:37 PM CDT, 1 hour 32 minutes before
Area Forecast Discussion National Weather Service North Platte NE 637 PM CDT Wed Jun 21 2017 .SYNOPSIS... Issued at 333 PM CDT Wed Jun 21 2017 TS Cindy moving into the Gulf Coast from Texas to Florida with cloud shield extending as far north as southern Missouri. Heat ridge over the Desert Southwest being knocked down by lows moving out of the Gulf of Alaska into south central Canada. %00mb wave over eastern Canada sending a shallow trough into the eastern CONUS. && .SHORT TERM...(This evening through Thursday) Issued at 333 PM CDT Wed Jun 21 2017 Models in fair agreement this afternoon. Laps has surface trough lying from Bassett to North Platte with winds out of the south and gusty to the east of this line and out of the north to northwest with much drier air to the west of the line. Temperatures in the 100s over southwest Nebraska. Even with southerly flow to the east dew points in the low 60s and this is keeping temperatures from torching out as in the drier air, with dew points in the 30s and 40s to the west southwest. Have numerous boundaries across western Nebraska today from convection south and north last night. Fairly high convective clouds developing this afternoon with temperatures hovering around the century mark. Little vertical extent. Cloud field from Curtis to Hyannis and southwest. Notable boundary from Ainsworth to Broken Bow to North Platte. Waiting for initiation. Lows tonight in the 50s and 60s. Highs on Thursday with the cold front moving south will be in the 70s and 80s north to the low 90s southwest. Increasing chances of thunderstorms to the east in the morning and shifting south through the day with the cold front. Main area of concern will be the southwest along the front on Thursday afternoon and evening. .LONG TERM...(Thursday night through Wednesday) Issued at 333 PM CDT Wed Jun 21 2017 Showers ending over southwest Nebraska Friday morning with lows in the 40s and 50s. Highs Friday only in the 70s with surface high pressure building into western Nebraska and gusty north winds. Showers redevelop along secondary cold front moving through after midnight as the upper closed low moves through Minnesota. Much cooler on Saturday with highs around 70. Models in flux with sensible weather Saturday night and have gone with consensus with showers over southwest nebraska through the evening. Still not sold on this feature. Retained a few showers southwest through Sunday with highs only in the 70s. Temperatures rebounding into the first part of the week with temperatures climbing back into the 80s and some chances of precipitation returning in northwest flow. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 637 PM CDT Wed Jun 21 2017 For the KLBF terminal: Expect mostly clear skies over the next 24 hours with scattered cloud coverage ranging from 15000 to 25000 FT AGL tonight and from 12000 to 20000 FT AGL tomorrow. Winds will be variable at under 6 KTS tonight. Winds will become north and increase to 10 to 15 KTS Thursday morning with gusts up to 25 KTS possible Thursday afternoon. For the KVTN terminal: Expect scattered ceilings ranging from 15000 to 25000 FT AGL tonight through mid morning Thursday. Ceilings will lower to 6000 to 7000 FT AGL by late morning Thursday, persisting into the afternoon hours. Winds will be from the north at northeast at 5 to 10 KTS tonight, increasing to 10 to 20 KTS Thursday. Some gusts to 25 KTS are possible Thursday afternoon. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Power SHORT TERM...Power LONG TERM...Power AVIATION...Buttler
Hazardous weather outlook, Jun 21, 3:19 PM CDT, 4 hours 50 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 319 PM CDT Wed Jun 21 2017 NEZ004>010-022>029-035>038-056>059-069>071-094-222030- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 319 PM CDT Wed Jun 21 2017 /219 PM MDT Wed Jun 21 2017/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Isolated severe thunderstorms are possible this evening. The area of concern is generally along and east of a line from Stockville to Broken Bow to Oneill. Wind damage is the main threat. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. Thunderstorms are possible Thursday night...generally along and south of Interstate 80. An isolated severe storm could develop and produce large hail and wind damage. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening east of a line from east of a line from Stockville to Broken Bow to Oneill. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte power
In the hours before
Special weather statement, Jun 21, 4:00 PM CDT, 4 hours 9 minutes before
Special Weather Statement
National Weather Service North Platte NE
400 PM CDT WED JUN 21 2017
NEZ038-212145-
Custer NE-
400 PM CDT WED JUN 21 2017
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LINCOLN AND SOUTHWESTERN
CUSTER COUNTIES UNTIL 445 PM CDT...
At 400 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles west of Callaway, or 26 miles southeast of Stapleton, moving
east at 15 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Oconto, Etna, Lodi and Pressey State Wildlife Management Area.
LAT...LON 4106 10024 4124 10023 4132 10017 4120 9966
4105 9969
TIME...MOT...LOC 2100Z 286DEG 13KT 4123 10011
RobergNearby
Severe Thunderstorm Warnings in Nebraska, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.